MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 490100
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with the bd prepstain¿, a patient thyroid sample was contaminated with vaginal cells.There was no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary complaint reports contamination on prepstain (catalog number 490100) serial number (b)(6).Complaint alleges non-gynecological slide showing cellularity of gynecological sample.Customer stated no erroneous results reported.Service assist remotely through phone call and educate customer on the importance of cleaning the aspiration pump and correct pressure of the aspiration pump.Root cause attributed to the delivery of vials exchanged by the patient (who had two vials of different samples) to the technical team.This complaint is not a confirmed failure of the instrument based on the service investigation.Review of device history record for instrument serial number, (b)(6)is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on 7/20/2018.Service history review was performed for the instrument (b)(6), and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "contamination / foreign matter.".

Brand Name
BD PREPSTAIN¿
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19024738
Report Number1119779-2024-00244
Device Sequence Number7980961
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public(01)00382904901004
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number490100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown